See Alike in...

Alike App

Browser

verasama

408d

does abilify cause loss of taste for anyone? what about remeron? I've recently switched to a new doctor, and they had me cut the doses I was taking of Lexapro and effexor in half for 3 days before stopping them. The day after I stopped them, I started abilify and remeron. I've taken two doses of the abilify, and one of the remeron so far, and I'm noticing that when I drink stuff, it tastes watered down. food seems to taste fine, but literally anything I've Had to drink, from Crystal light in water to sodas to Gatorade and milk have all tasted weaker than they should. a lot weaker. I can still tell a little bit of flavor is there, but even on things that typically have a strong flavor, I can't hardly taste anything. is this normal, or do you guys think this could be a symptom of something else? just trying to figure out if I should talk to my doctor.

Top reply
    • Alpha30

      355d

      @verasama hi, yes it did mess with my tastes and I was only on a small dose. I couldn't taste salty food anymore and my favourite crisps are salt & vinegar so I was really upset

    • sorenachy

      407d

      I couldn't take Remeron for very long because I became extremely hyperglycemic every 2 hours to the point I was shaking and could hardly walk straight.

      • verasama

        406d

        @sorenachy That is really bad. I wonder if I should keep an eye on my sugar levels, then. I'm not diabetic, but there is a bit of a family history for it, and I used to have problems with hypoglycemia when I was younger.

        • sorenachy

          405d

          @verasama I'm not diabetic either. It was pretty scary because at the time I was a home health aide and had to drive to client's homes. I learned to keep something with sugar with me at all times, but that wasn't a good solution long term.

    • Bre19

      407d

      Oh geez maybe talk to the doctor

    • verasama

      408d

      Also, would just two doses at a fairly low MG be enough to affect my sense of taste this quickly? I think it's something like 2 mg. I'm not sure if they were planning on slowing increasing it or something, but that's what I started with.

    • Alpha30

      408d

      Ablify was awful for me. No taste, no smell and I don't recommend coming off them cold turkey either!!

      • verasama

        408d

        @Alpha30 So it did mess with your taste and smell? Like I said, I wasn't sure if it was that or just that it's been a really bad sinus season or what. I'll definitely keep that in mind and talk to my doctor at my next appointment. Although, I am curious to hear what others have to say. Thanks for the response. I appreciate it.

        • Alpha30

          355d

          @verasama hi, yes it did mess with my tastes and I was only on a small dose. I couldn't taste salty food anymore and my favourite crisps are salt & vinegar so I was really upset

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion